Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 76, NWS Cheyenne, WY

July 1, 2016Converse County, Niobrara County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 1, 2016, 6:00 PM MDT for Converse County, Niobrara County, Wyoming. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2016, 6:00 PM MDT (00:00 UTC)
Expired
Jul 1, 2016, 7:00 PM MDT
In force
60 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Converse County, WY, Niobrara County, WY

The radar

The Cheyenne radar (KCYS), 190 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 6:45 PM MDTTSTM WND DMGLost Springs, WYSTUCCO SIDING ON NORTH SIDE OF HOUSE WAS BLOWN OFF. WINDOW SCREENS WERE BLOWN OFF. MINOR TREE DAMAGE
Jul 1, 6:45 PM MDTTSTM WND GST 0Lost Springs, WYSTUCCO SIDING ON NORTH SIDE OF HOUSE WAS BLOWN OFF. WINDOW SCREENS WERE BLOWN OFF. MINOR TREE DAMAGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 0.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2016-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2016-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

851 
WUUS55 KCYS 020000
SVRCYS
WYC009-027-020100-
/O.NEW.KCYS.SV.W.0076.160702T0000Z-160702T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
600 PM MDT FRI JUL 1 2016

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CONVERSE COUNTY IN EAST CENTRAL WYOMING...
  SOUTHWESTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...

* UNTIL 700 PM MDT

* AT 559 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANNING
  RANCH...OR 24 MILES NORTHEAST OF DOUGLAS...MOVING SOUTHEAST AT 20
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MANVILLE...MANNING RANCH...KEELINE AND LOST SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4294 10513 4304 10494 4277 10455 4261 10492
TIME...MOT...LOC 2359Z 322DEG 18KT 4293 10497 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMMER
4 follow-up statements
587 
WWUS55 KCYS 020018
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
618 PM MDT FRI JUL 1 2016

WYC009-027-020100-
/O.CON.KCYS.SV.W.0076.000000T0000Z-160702T0100Z/
CONVERSE WY-NIOBRARA WY-
618 PM MDT FRI JUL 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR EAST CENTRAL CONVERSE AND SOUTHWESTERN NIOBRARA COUNTIES...

AT 616 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
MANNING RANCH...OR 23 MILES NORTHEAST OF DOUGLAS...MOVING SOUTHEAST
AT 15 MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED ABOUT 4 MILES
NORTH OF KEELINE...MOVING NORTHEAST AT 15 MPH. 

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MANVILLE...MANNING RANCH...KEELINE AND LOST SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4291 10511 4301 10490 4277 10455 4261 10492
TIME...MOT...LOC 0016Z 327DEG 12KT 4289 10496 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMMER
748 
WWUS55 KCYS 020031
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
631 PM MDT FRI JUL 1 2016

WYC009-027-020100-
/O.CON.KCYS.SV.W.0076.000000T0000Z-160702T0100Z/
CONVERSE WY-NIOBRARA WY-
631 PM MDT FRI JUL 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR EAST CENTRAL CONVERSE AND SOUTHWESTERN NIOBRARA COUNTIES...

AT 631 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
KEELINE...OR 23 MILES WEST OF LUSK...MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MANVILLE...KEELINE AND LOST SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4285 10507 4296 10483 4277 10455 4261 10492
TIME...MOT...LOC 0031Z 326DEG 19KT 4279 10492 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMMER
169 
WWUS55 KCYS 020044
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
644 PM MDT FRI JUL 1 2016

WYC009-027-020100-
/O.CON.KCYS.SV.W.0076.000000T0000Z-160702T0100Z/
CONVERSE WY-NIOBRARA WY-
644 PM MDT FRI JUL 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHEASTERN CONVERSE AND SOUTHWESTERN NIOBRARA COUNTIES...

AT 644 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
KEELINE...OR NEAR LOST SPRINGS...MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KEELINE AND LOST SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4281 10504 4287 10492 4272 10467 4261 10492
TIME...MOT...LOC 0044Z 323DEG 17KT 4276 10491 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMMER
855 
WWUS55 KCYS 020056
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
656 PM MDT FRI JUL 1 2016

WYC009-027-020106-
/O.EXP.KCYS.SV.W.0076.000000T0000Z-160702T0100Z/
CONVERSE WY-NIOBRARA WY-
656 PM MDT FRI JUL 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CONVERSE AND
SOUTHWESTERN NIOBRARA COUNTIES WILL EXPIRE AT 700 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHEYENNE.

LAT...LON 4281 10504 4287 10492 4272 10467 4261 10492
TIME...MOT...LOC 0053Z 322DEG 18KT 4276 10491 

$$

HAMMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:52 PM MDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 1, 4:52 PM MDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
452 PM MDT FRI JUL 1 2016

.SHORT TERM...(This afternoon through Sunday)
Issued at 230 PM MDT Fri Jul 1 2016

Early afternoon water vapor loop showed a shortwave trough moving
east toward the Four Corners. Subtropical fetch of moisture across
the central/southern Rockies and plains, unstable air mass and
mid/upper level forcing from wave will trigger showers and widely
scattered thunderstorms this afternoon and early evening.
Precipitable water values from 1.0 to 1.5" indicate potential for
locally heavy rainfall from the slower showers and storms. Severe
potential low with limited 0-6km shear and CAPEs less than 1000
j/kg. Convection will decrease in areal coverage and intensity
later this evening.

Models have slowed eastward progression of the shortwave trough,
with the system exiting the CWA Saturday evening. Lingering
moisture and instability over the southern 2/3 of the CWA will
produce isolated to scattered afternoon and evening showers and
thunderstorms. Below normal temperatures will continue Saturday
with highs in the 70s to around 80, with 60s for the mountains.

Breezy, warmer and generally drier conditions return Sunday as
the upper ridge axis moves over the CWA. Isolated afternoon
thunderstorms will be possible over the southeast WY mountains
and adjacent foothills and plains. High temperatures Sunday
will rise into the 80s to near 90, with 60s and 70s for the
mountains and high valleys.

.LONG TERM...(Sunday Night through Thursday)
Issued at 230 PM MDT Fri Jul 1 2016

A warming and drying trend will occur by late this weekend into
early next week. 700 mb temps rise to around 14-16C by Mon/Tues
with west to southwesterly flow aloft. Highs will be back up into
the mid 80s to low 90s. Will have to watch for some critical fire
weather conditions by Tuesday/Wednesday as min RH values fall to
10-20 percent over southeast Wyoming and winds gust to 25-30 mph
for areas along and west of the Laramie Range. Coverage of
storms will be more limited by early next week as drier 700-500 mb
flow works into the region. The ECMWF differs from the GFS in
showing storm chances returning by Thurs as llvl moisture and
instability increase over the plains behind a front.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 446 PM MDT Fri Jul 1 2016

Isolated showers and thunderstorms will be possible over the next
few hours. Brief heavy rain will be the main threat with the
thunderstorms. IFR/LIFR cigs will become more widespread across
the Nebraska Panhandle between 06-09Z. The low clouds and ifr
conditions will linger over the Panhandle through late morning.
Storm chances on Saturday afternoon will be mainly confined to
areas along and west of the Laramie Range.

&&

.FIRE WEATHER...
Issued at 230 PM MDT Fri Jul 1 2016

Minimal fire weather concerns through the weekend due to
widespread rainfall this afternoon and tonight...high relative
humidities...and light winds. Drier and warmer weather is expected
Tuesday through Thursday of next week with increasing fire weather
concerns expected...particularly along and west of the Laramie
Range.

&&

.CYS Watches/Warnings/Advisories...
WY...None.
NE...None.
&&

SHORT TERM...MAJ
LONG TERM...ZF
AVIATION...ZF
FIRE WEATHER...ZF
Hazardous weather outlook, Jul 1, 10:08 AM MDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1008 AM MDT FRI JUL 1 2016

NEZ002-003-019>021-054-055-095-096-WYZ106>108-116>119-021615-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
1008 AM MDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE. SOME OF THE
THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND MINOR
FLOODING. THUNDERSTORMS WILL DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
SATURDAY THROUGH INDEPENDENCE DAY...WITH WARM TO HOT TEMPERATURES
RETURNING TUESDAY AND WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

WYZ101>105-109>115-021615-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
1008 AM MDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON THUNDERSTORMS WILL DEVELOP. A FEW THUNDERSTORMS
MAY PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS. THUNDERSTORMS WILL
DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
SATURDAY THROUGH INDEPENDENCE DAY. SEVERE WEATHER IS NOT EXPECTED.
DRY...WARM AND BREEZY CONDITIONS WILL ELEVATE THE FIRE DANGER
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 1, 3:33 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
333 PM MDT FRI JUL 1 2016

NEZ054-012215-
KIMBALL NE-
333 PM MDT FRI JUL 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIMBALL COUNTY UNTIL
415 PM MDT...

AT 333 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PINE BLUFFS...OR 16 MILES WEST OF KIMBALL...MOVING SOUTHEAST AT 15
MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OLIVER RESERVOIR...OLIVER CAMPGROUND AND BUSHNELL.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND
19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4104 10405 4130 10405 4122 10369 4100 10375
      4100 10396
TIME...MOT...LOC 2133Z 308DEG 14KT 4116 10397

HAMMER
Special weather statement, Jul 1, 3:43 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
343 PM MDT FRI JUL 1 2016

NEZ002-012230-
DAWES NE-
343 PM MDT FRI JUL 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWES COUNTY UNTIL
430 PM MDT...

AT 343 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CRAWFORD...OR 22 MILES WEST OF CHADRON...MOVING SOUTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRAWFORD AND FORT ROBINSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.

&&

LAT...LON 4277 10348 4280 10344 4274 10313 4251 10328
      4263 10348
TIME...MOT...LOC 2143Z 297DEG 10KT 4271 10342

HAMMER
Special weather statement, Jul 1, 4:27 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MDT FRI JUL 1 2016

NEZ054-012315-
KIMBALL NE-
427 PM MDT FRI JUL 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIMBALL COUNTY
UNTIL 515 PM MDT...

AT 427 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF KIMBALL AIRPORT...OR 14 MILES SOUTH OF
KIMBALL...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
KIMBALL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4113 10381 4103 10344 4100 10347 4100 10386
TIME...MOT...LOC 2227Z 286DEG 11KT 4103 10376

HAMMER
Local storm report, Jul 1, 4:40 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
440 PM MDT FRI JUL 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      1 NNE LINGLE            42.15N 104.34W
07/01/2016                   GOSHEN             WY   LAW ENFORCEMENT

            HIGHWAY 85 JUST NORTH OF LINGLE HAD 18 INCHES OF WATER
            OVER THE ROAD.

&&

GCLAYCOM
Special weather statement, Jul 1, 4:41 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
441 PM MDT FRI JUL 1 2016

NEZ002-003-095-096-012330-
SOUTH SIOUX NE-NORTH SIOUX NE-DAWES NE-BOX BUTTE NE-
441 PM MDT FRI JUL 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SIOUX...SOUTHWESTERN
DAWES AND BOX BUTTE COUNTIES UNTIL 530 PM MDT...

AT 441 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BOX BUTTE CAMPGROUND
TO 7 MILES WEST OF BOX BUTTE DAM TO 6 MILES NORTH OF FLAHERTYS
CORNER...AND MOVING SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HEMINGFORD...FLAHERTYS CORNER...BEREA...KILPATRICK LAKE...WILD HORSE
BUTTE...BOX BUTTE CAMPGROUND...BOX BUTTE DAM AND MARSLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4201 10333 4246 10366 4257 10323 4235 10275
      4224 10275
TIME...MOT...LOC 2241Z 302DEG 21KT 4249 10316 4242 10322 4239 10335
4241 10349

HAMMER
Special weather statement, Jul 1, 5:37 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
537 PM MDT FRI JUL 1 2016

WYZ101-102-020015-
NIOBRARA COUNTY WY-CONVERSE COUNTY LOWER ELEVATIONS WY-
537 PM MDT FRI JUL 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CONVERSE AND WEST
CENTRAL NIOBRARA COUNTIES UNTIL 615 PM MDT...

AT 537 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF MANNING RANCH...OR 28 MILES NORTHEAST OF
DOUGLAS... MOVING SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MANNING RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4306 10518 4317 10498 4296 10468 4281 10498
TIME...MOT...LOC 2337Z 322DEG 18KT 4306 10503

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:35 PM MDTSpecial Weather StatementCYSGoshen40 min
Jul 1, 7:06 PM MDTSpecial Weather StatementCYSPlatte39 min
Jul 1, 7:23 PM MDTSpecial Weather StatementCYSGoshen52 min
Jul 1, 8:11 PM MDTSpecial Weather StatementCYSGoshen49 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.